Alert archive / Illinois / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 121, NWS Quad Cities, IA

July 12, 2014Carroll County, Stephenson County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jul 12, 2014, 8:41 PM CDT for Carroll County, Stephenson County, Illinois. It was in force for 49 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2014, 8:41 PM CDT (01:41 UTC)
Expired
Jul 12, 2014, 9:30 PM CDT
In force
49 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Tornado
Possible
Hail
0.75 in
Wind
60.0 mph

Counties Carroll County, IL, Stephenson County, IL

The radar

The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 8:46 PM CDTTSTM WND DMGMount Carroll, ILDELAYED REPORT,TIME ESTIMATED - SEVERAL TREES AND POWER LINES DOWNED BY GUSTY WINDS. ONE TREE DAMAGED 4 VEHICLES, ANOTHER TREE FELL ON ROOF OF THEATER OFFICES.
Jul 12, 8:48 PM CDTTSTM WND GST 58Loran, ILWINDS SUSTAINED AT 45 MPH
Jul 12, 9:00 PM CDTTSTM WND GST 605 Nw Lanark, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 4:58 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.7 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2609 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 129 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2609 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
129 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
2.0
Supercell composite
13.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

604 
WUUS53 KDVN 130141
SVRDVN
ILC015-177-130230-
/O.NEW.KDVN.SV.W.0121.140713T0141Z-140713T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
841 PM CDT SAT JUL 12 2014

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CARROLL COUNTY IN NORTHWEST ILLINOIS...
  STEPHENSON COUNTY IN NORTHWEST ILLINOIS...

* UNTIL 930 PM CDT

* AT 838 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NORA TO 8 MILES SOUTHWEST OF PEARL CITY TO
  ANDOVER...AND MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  MOUNT CARROLL...FREEPORT...LENA...PEARL CITY...ARGO FAY...LANARK...
  SHANNON...CEDARVILLE...CHADWICK...DAKOTA...ROCK CITY...RIDOTT...
  GERMAN VALLEY...MILLEDGEVILLE...DAVIS...WADDAMS GROVE...KENT...
  LORAN...LAKE LEAQUANA STATE PARK AND CENTER HILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND 
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT 
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND 
SIGNIFICANT PROPERTY DAMAGE.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4247 8940 4220 8939 4219 8968 4195 8968
      4193 8974 4203 9015 4218 8992 4250 8993
TIME...MOT...LOC 0140Z 280DEG 28KT 4249 8989 4222 8995
          4203 9023

TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH

$$

SHEETS
1 follow-up statement
065 
WWUS53 KDVN 130229
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
929 PM CDT SAT JUL 12 2014

ILC015-177-130239-
/O.EXP.KDVN.SV.W.0121.000000T0000Z-140713T0230Z/
STEPHENSON IL-CARROLL IL-
929 PM CDT SAT JUL 12 2014

...THE SEVERE THUNDERSTORM WARNING FOR CARROLL AND STEPHENSON
COUNTIES WILL EXPIRE AT 930 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.  HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.

LAT...LON 4247 8940 4220 8939 4219 8968 4195 8968
      4193 8974 4203 9015 4218 8992 4250 8993
TIME...MOT...LOC 0229Z 280DEG 28KT 4242 8938 4215 8944
          4196 8973

$$

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 6:54 PM CDT, 1 hour 47 minutes earlier.

Area forecast discussion, Jul 12, 6:54 PM CDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
654 PM CDT SAT JUL 12 2014

.SYNOPSIS...
ISSUED AT 335 PM CDT SAT JUL 12 2014

SURFACE COLD FRONT LINKED TO DEEPENING UPPER LOW OVER CENTRAL CANADA
EXTENDED FROM WESTERN MN SOUTHWEST THROUGH N CENTRAL A TO SE NEB. A
PASSING MID LEVEL SHORTWAVE EMBEDDED IN THE CYCLONIC FLOW AROUND THE
UPPER LOW OVER CANADA WAS TRIGGERING WIDESPREAD SHOWERS AND A FEW
THUNDERSTORMS ACROSS WI...MN AND NORTHERN IA. FURTHER SOUTH...A
MESOSCALE BOUNDARY...ENHANCED BY OVERNIGHT RAINFALL AND DIFFERENTIAL
HEATING DUE TO LINGERING CLOUD COVER TODAY...WAS ROUGHLY SOUTH OF THE
I-80 CORRIDOR. TEMPERATURES WERE IN THE MID AND UPPER 80S WITH
DEWPOINTS WELL INTO THE MID 70S SOUTH OF THIS BOUNDARY...WITH
SLIGHTLY COOLER AND MARGINALLY LESS HUMID AIR TO THE NORTH. DESPITE
SURFACE CAPES  AND MUCAPES SOARING WELL INTO THE RANGE OF 3500 TO
4000 J/KG  SOUTH OF THIS AXIS...CONVECTION HAS YET TO FIRE OVER THE
FORECAST AREA. THIS MAY BE DUE TO A CAP OF WARM AIR AROUND 850 MB ON
THE 18Z SOUNDING...AND LACK OF A SIGNIFICANT MID LEVEL TRIGGER
AFFECTING THE AREA SO FAR.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 335 PM CDT SAT JUL 12 2014

CHALLENGES CENTER ON THUNDERSTORM POTENTIAL TONIGHT AND THREAT OF
BOTH SEVERE WEATHER AND HEAVY RAINFALL. THE AFOREMENTIONED CAP OF
WARM AIR IS PROGGED TO WEAKEN THIS EVENING AS THE TAIL END OF THE
IMPULSE OVER MN AND WI...CURRENTLY REACHING BACK INTO NW IA ADVANCES
SOUTHEAST TOWARD 00Z. THIS SHOULD BE ENOUGH TO TRIGGER THUNDERSTORMS
ALONG AND AHEAD OF THE ADVANCING COLD FRONT AND ALSO ALONG THE
CURRENT MESOSCALE BOUNDARIES IN EASTERN IA INTO NW IL. ENHANCED LOW
LEVEL HELICITY ALONG THESE BOUNDARIES...COMBINED WITH THE EXISTING
HIGH CAPE AND INCREASING DEEP LAYER SHEAR...MAY LEAD TO SUPERCELLS
AT THE ONSET...WHICH WILL HAVE A THREAT OF DAMAGING WIND AND
ISOLATED TORNADOES. THIS IS ROUGHLY DEPICTED BY HIGH RES CONVECTIVE
MODELS...WHICH DEMONSTRATE A TRANSITION FROM ISOLATED SUPERCELLS
AROUND 6 TO 7 PM...INTO A MORE LINEAR MODE THIS EVENING WITH STORMS
ALONG THE ADVANCING COLD FRONT...WHICH WOULD EXIT TO THE SOUTHEAST
BY 1 AM.

PW VALUES OF AROUND 150 PERCENT OF NORMAL WILL LEAD TO A THREAT OF
LOCALLY HEAVY RAINFALL WITH ANY STORMS. WITH THE LARGELY PROGRESSIVE
NATURE OF STORMS THIS EVENING...IMPACTS FROM HEAVY RAINFALL RATES
WILL BE MAINLY CONFINED AREAS THAT SAW HEAVY RAINFALL EARLIER THIS
MORNING. BASED ON SPOTTER REPORTS AND RADAR ESTIMATES...WIDESPREAD 1
TO 2 INCHES AND LOCALLY 2.5 INCHES OF RAIN FELL IN THE IOWA CITY AND
CEDAR RAPIDS CORRIDOR...OR ACROSS SOUTHERN BENTON...NORTHERN
IOWA...SOUTHERN LINN...MUCH OF JOHNSON...INTO WESTERN CEDAR
COUNTIES. THESE AREAS WILL BE WATCHED CLOSELY FOR A THREAT OF FLASH
FLOODING...BUT BASED ON ANTICIPATED STORM MODE AND THE PROGRESSIVE
NATURE OF THE SYSTEM...THE CONFIDENCE OF THIS THREAT IS NOT HIGH
ENOUGH TO WARRANT A FLASH FLOOD WATCH AT THIS TIME.

OVERNIGHT INTO SUNDAY...THE COLD FRONT SINKS SOUTH TO SOUTHERN IL
AND CENTRAL MO BY MIDDAY WITH A SECONDARY REINFORCING COLD FRONT
INDICATED REACHING INTO EASTERN IA AND NORTHERN IL BY BY AFTERNOON.
THIS MAY TRIGGER AT LEAST ISOLATED SHOWERS AND THUNDERSTORMS. WITH
THE REAL PUSH OF COOLER AND DRIER AIR NOT ARRIVING UNTIL AFTER THIS
BOUNDARY...WILL HAVE ANOTHER DAY WITH HIGHS IN THE LOWER TO MID
80S...BUT LESS OPPRESSIVE DEWPOINTS IN THE 60S.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 335 PM CDT SAT JUL 12 2014

FORECAST FOCUS ON DEEP VORTEX BRINGING UNSEASONABLY COOL AIR EARLY
THIS WEEK THEN SLOWLY MODERATING TEMPERATURES. MUCH OF THE WEEK ALSO
LOOKS DRY AS LARGE HIGH PRESSURE DOMINATES. RECORD LOWS ARE POSSIBLE
EARLY TUESDAY.

MONDAY...DEEP VORTEX ORIGINATING OUT OF THE ARCTIC WILL PLUNGE DUE
SOUTH INTO THE GREAT LAKES REGION. A STRONG COLD FRONT WILL SWEEP
ACROSS THE CWA BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS. AT THIS POINT IN THE GAME THE HEAVIEST QPF APPEARS TO
REMAIN SOUTH OF THE DVN CWA. BEHIND THE FRONT NORTHWEST WINDS WILL
GUST TO 25 MPH USHERING UNSEASONABLY COOL AIR INTO THE CWA. HIGH
TEMPERATURES WILL RANGE FROM AROUND 70 NW TO THE UPPER 70S SE.

MONDAY NIGHT AND TUESDAY...THIS WILL BE WHEN THE COOL AIRMASS WILL
BE FELT THE MOST WITH THE UPPER LOW OVER THE GREAT LAKES. RECORD
LOWS ARE IN JEOPARDY EARLY TUESDAY. 850 MB TEMPERATURES DROP TO +5
TO +6C AND WITH THE COLD POCKET ALOFT AND STEEP LAPSE RATES THERE
WILL BE A CHANCE OF INSTABILITY SHOWERS...ESPECIALLY TUESDAY
AFTERNOON IN OUR NORTHEAST CWA. MINIMUM TEMPERATURES MONDAY NIGHT
SHOULD PLUMMET INTO THE UPPER 40S TO LOWER 50S. HIGHS ON TUESDAY
WILL ONLY BE IN THE UPPER 60S TO LOWER 70S. THESE READINGS ARE
TYPICALLY WHAT YOU WOULD SEE IN EARLY OCTOBER. WHAT IS TRULY
REMARKABLE IS THE FACT THAT THIS MAJOR COOL DOWN IS OCCURRING DURING
WHAT IS NORMALLY THE HOTTEST TIME OF THE YEAR!

WEDNESDAY THROUGH THURSDAY...DEEP TROUGH WILL GRADUALLY SHIFT TO THE
EAST BUT SPRAWLING HIGH PRESSURE WILL BRING DELIGHTFUL MID JULY
WEATHER TO THE MIDWEST. CLEAR NIGHTS AND SUNNY DAYS WILL ALLOW FOR
AFTERNOON HIGHS IN THE 70S WITH LOWS IN THE 50S.

FRIDAY INTO NEXT WEEKEND...UPPER FLOW BECOMES MORE ZONAL WITH
INCREASING TEMPERATURES AND HUMIDITY. HIGHS WILL PUSH TO AROUND 80
ON FRIDAY AND IN THE LOWER 80S ON SATURDAY...BUT THIS IS STILL A BIT
BELOW NORMAL. THE NEXT CHANCE OF THUNDERSTORMS APPEAR TO ARRIVE
MAINLY LATE IN THE WEEKEND.

HAASE

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 645 PM CDT SAT JUL 12 2014

SHOWERS AND THUNDERSTORMS WILL BE FOUND ACROSS THE AREA INTO THE
OVERNIGHT AS A FRONT AND WEAK LOW PRESSURE SYSTEM PASS. MVFR
TO IFR CONDITIONS CAN BE EXPECTED WITH ANY STORMS. OVERNIGHT
WILL LIKELY SEE SOME STRATUS AND FOG WITH ABUNDANT LOW LEVEL
MOISTURE... WITH MVFR TO LOCALLY IFR CONDITIONS. EXPECT CONDITIONS
TO IMPROVE TO VFR ALL SITES ON SUNDAY. SECONDARY FRONT APPROACHING
IN THE AFTERNOON MAY SPARK SOME SHOWERS AND ISOLD STORMS... BUT
CONFIDENCE TOO LOW FOR INCLUSION ATTIM.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&

SYNOPSIS...SHEETS
SHORT TERM...SHEETS
LONG TERM...HAASE
AVIATION...05
Hazardous weather outlook, Jul 12, 4:02 AM CDT, 16 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
402 AM CDT SAT JUL 12 2014

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-130915-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
402 AM CDT SAT JUL 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE SEEN ACROSS THE AREA TODAY AND TONIGHT. SOME
STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL.

THE STORM PREDICTION CENTER HAS A SLIGHT RISK OF SEVERE STORMS
ACROSS THE ENTIRE AREA. THE PRIMARY THREATS ARE DAMAGING WIND
AND LARGE HAIL. HOWEVER...AN ISOLATED TORNADO CANNOT BE RULED OUT.

THE MOST LIKELY TIME FOR SEVERE STORMS WOULD BE THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jul 12, 6:02 PM CDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
602 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     CORALVILLE              41.69N 91.60W
07/12/2014                   JOHNSON            IA   PUBLIC

            TREES UPROOTED

&&

TERRYS
Local storm report, Jul 12, 6:22 PM CDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     HEAVY RAIN       1 W NORTH LIBERTY       41.74N 91.63W
07/12/2014  M1.10 INCH       JOHNSON            IA   TRAINED SPOTTER

            RAINFALL IN PAST HOUR

&&

TERRYS
Local storm report, Jul 12, 6:39 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
639 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     DEWITT                  41.82N 90.55W
07/12/2014  M56 MPH          CLINTON            IA   DEPT OF HIGHWAYS

            56 MPH GUST RECORDED AT HIGHWAY 61 RWIS SITE.

&&
Local storm report, Jul 12, 7:45 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
745 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     FLASH FLOOD      NORTH LIBERTY           41.74N 91.61W
07/12/2014                   JOHNSON            IA   LAW ENFORCEMENT

            WATER COVERING DUBUQUE STREET SOUTH OF NORTH LIBERTY.

&&

HAASE
Local storm report, Jul 12, 8:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
800 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0624 PM     HAIL             1 N IOWA CITY MUNICIPAL 41.65N 91.55W
07/12/2014  E0.88 INCH       JOHNSON            IA   TRAINED SPOTTER

0612 PM     HEAVY RAIN       CAMANCHE                41.79N 90.28W
07/12/2014  M0.78 INCH       CLINTON            IA   CO-OP OBSERVER

            RAINFALL IN 30 MINUTE PERIOD FROM 530-6 PM

0800 PM     HEAVY RAIN       1 ESE PEOSTA            42.44N 90.84W
07/12/2014  M1.05 INCH       DUBUQUE            IA   TRAINED SPOTTER

            RAINFALL IN 20 MINUTES

&&

TERRYS
Local storm report, Jul 12, 8:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT SAT JUL 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HEAVY RAIN       1 NE NORTH LIBERTY      41.75N 91.60W
07/12/2014  M2.56 INCH       JOHNSON            IA   COCORAHS

            RAINFALL IN PAST 3 HOURS. STORM SEWERS UNABLE TO KEEP UP
            WITH RAINFALL AND WATERH IS BACKING UP INTO YARDS AND
            STREETS

&&

TERRYS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 8:08 PM CDTSevere Thunderstorm WarningDVNCarroll, Jo Daviess52 min
Jul 12, 9:27 PM CDTSevere Thunderstorm WarningDVNHenry, Mercer25 min
Jul 12, 9:39 PM CDTTornado WarningDVNHenry, Mercer36 min
Jul 13, 2:06 AM CDTSpecial Weather StatementDVNHancock, McDonough114 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.